Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Diabetes, under dialysis, swollen feet. Xray shows fracture or sprain. Getting swollen thighs

my husband is suffering from diabetes and is under dialysis for the past 2 years, about 5 to 6 months back he had a fall and his left feet was swollen,he has seen a doctor and was advised to take an x ray which showed no fracture or sprain . now his swelling has traveled to his thighs,i was advised to see an orthopedic doctor one of my friend suggested your name.i would like to visit , please let me know where and when i can visit u or your phone number. thanking you. v ali
Asked On : Tue, 29 May 2012
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Addiction Medicine Specialist 's  Response
Hello. I am sorry to hear about your husband's condition. If the swelling in your husband's leg is only on one side, I would recommend getting a venous duplex ultrasound to check for a blood clot in the deep veins of the leg. If present, these clots can break off and travel to the lungs, causing respiratory difficulty and possibly death.
If the swelling is on both legs, it is possible that he could be fluid overloaded, causing congestive heart failure. There may be ways to adjust his dialysis procedures or frequency in order to remove more fluid.
It may also be worthwhile to check his liver function to be sure his kidney failure is not causing liver failure as well. These possible causes of the swelling should be investigated before assuming it is due to an orthopedic cause.
If it is due to an orthopedic injury, further evaluation of the hip on the affected side would be advisable. Preferably, with a Cat-Scan of the hip to evaluate for a fracture.
Answered: Tue, 29 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor